Alert archive / South Dakota / Tornado Warnings in 2007

Tornado Warning 3, NWS Rapid City, SD

May 5, 2007Bennett County, Todd County, South Dakota

NWS Rapid City, SD issued this tornado warning at May 5, 2007, 4:08 PM MDT for Bennett County, Todd County, South Dakota. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2007, 4:08 PM MDT (22:08 UTC)
Expired
May 5, 2007, 4:44 PM MDT
In force
36 min
Issued by
NWS Rapid City, SD
Area
Counties, with a storm outline in the text

Counties Bennett County, SD, Todd County, SD

The radar

The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 4:10 PM MDTHAIL 1.756 Ne Cody, SD
May 5, 4:15 PM MDTHAIL 0.756 N Cody, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 3:33 PM MDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KUNR 052208
TORUNR
SDC007-121-052300-
/O.NEW.KUNR.TO.W.0003.070505T2208Z-070505T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
508 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN TODD COUNTY IN SOUTH CENTRAL SOUTH DAKOTA
  SOUTHEASTERN BENNETT COUNTY IN SOUTHWESTERN SOUTH DAKOTA

* UNTIL 600 PM CDT(500 PM MDT)

* AT 403 PM MDT...DOPPLER RADAR INDICATED A TORNADIC THUNDERSTORM 14
  MILES SOUTHWEST OF SPRING CREEK...OR ABOUT 29 MILES SOUTHEAST OF
  MARTIN...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRING CREEK...

TAKE SHELTER IN A BASEMENT OR SMALL INTERIOR ROOM ON THE GROUND
FLOOR. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS. PROTECT YOURSELF
FROM FLYING DEBRIS WITH BLANKETS...PILLOWS...OR CUSHIONS.

LAT...LON 4298 10143 4299 10106 4321 10086 4328 10113

$$

SCHILD
2 follow-up statements
000 
WWUS53 KUNR 052227
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
426 PM MDT SAT MAY 5 2007

SDC007-052236-
/O.CAN.KUNR.TO.W.0003.000000T0000Z-070505T2300Z/
BENNETT SD-
426 PM MDT SAT MAY 5 2007

...THE TORNADO WARNING FOR BENNETT COUNTY IS CANCELLED...

AT 525 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM HAS MOVED 
INTO TODD COUNTY...SO THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 4309 10122 4304 10113 4327 10079 4337 10105

$$

SDC121-052300-
/O.CON.KUNR.TO.W.0003.000000T0000Z-070505T2300Z/
TODD SD-
526 PM CDT SAT MAY 5 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WEST
CENTRAL TODD COUNTY...

AT 525 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADIC
THUNDERSTORM.  THIS TORNADIC STORM WAS LOCATED 13 MILES SOUTH OF
PARMELEE...OR ABOUT 25 MILES SOUTHWEST OF MISSION...MOVING NORTHEAST 
AT 35 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING GOLF BALL SIZED 
HAIL.

LOCATIONS IMPACTED INCLUDE...
  PARMELEE...

AT 410 PM...GOLF BALL SIZED HAIL WAS REPORTED 6 MILES NORTHEAST
OF CODY NEBRASKA.

LEAVE MOBILE HOMES FOR SHELTER IN A STURDY BUILDING. IF YOU DO NOT
HAVE TIME...GET INTO A DITCH OR RAVINE AWAY FROM THE MOBILE HOME...
TREES...AND OTHER POTENTIAL DEBRIS.

LAT...LON 4309 10122 4304 10113 4327 10079 4337 10105

$$

SCHILD
000 
WWUS53 KUNR 052244
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
443 PM MDT SAT MAY 5 2007

SDC121-052253-
/O.CAN.KUNR.TO.W.0003.000000T0000Z-070505T2300Z/
TODD SD-
543 PM CDT SAT MAY 5 2007

...THE TORNADO WARNING FOR WEST CENTRAL TODD COUNTY IS CANCELLED...

AT 542 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM HAS 
WEAKENED...SO THE TORNADO WARNING HAS BEEN CANCELLED. THE STORM MAY 
STILL PRODUCE DANGEROUS LIGHTNING...BRIEF HEAVY RAIN...SMALL 
HAIL...AND GUSTY WINDS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 1100 PM CDT.

PLEASE REPORT LARGE HAIL...VERY STRONG WINDS...OR STORM DAMAGE TO
YOUR LOCAL DISPATCH OFFICE...SHERIFF...OR POLICE. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4309 10122 4304 10113 4327 10079 4337 10105

$$

SCHILD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at May 5, 4:00 PM MDT, 8 minutes earlier.

Area forecast discussion, May 5, 4:00 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL
WEATHER SERVICE RAPID CITY SD
400 PM MDT SAT MAY 5 2007

.DISCUSSION...A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT
THE REGION TONIGHT INTO SUNDAY...BRINGING SIGNIFICANT AMOUNTS OF
RAINFALL TO MOST OF THE AREA. THERE IS ALSO A GOOD RISK FOR SEVERE
STORMS EAST OF THE BLACK HILLS...ESPECIALLY TOWARD CENTRAL SD...THIS
EVENING. LARGE HAIL AND GUSTY WINDS CAN BE EXPECTED WITH SEVERE
STORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE ACROSS SOUTH CENTRAL
SD.

CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE OVER THE NEBRASKA
PANHANDLE...WITH WARM FRONT EXTENDING JUST SOUTH OF THE
NEBRASKA/SOUTH DAKOTA BORDER. BANDS OF RAIN AND THUNDERSTORMS ARE
CURLING NORTH OF THE LOW OVER WESTERN SOUTH DAKOTA. THIS WILL BRING
WIDESPREAD RAIN TO MUCH OF THE AREA THROUGH THIS EVENING. FOCUS FOR
SEVERE STORMS SHOULD MAINLY BE EAST OF A LINE FROM PHILIP TO MARTIN
THIS EVENING WHERE SOME DANGEROUS STORMS WITH A FEW TORNADOES WILL
BE POSSIBLE AS STRONG LOW LEVEL SHEAR DEVELOPS...ALONG WITH LOW LCL
HEIGHTS. DRY SLOT IS SET TO PUSH NORTH INTO THE AREA LATER TONIGHT
AS UPPER LOW TRACKS ACROSS WESTERN NEB AND THE BLACK HILLS AREA.
NORTHEASTERN WYOMING AND THE NORTHERN HILLS WILL HAVE THE BEST
CHANCES FOR THE MORE SIGNIFICANT RAIN OVERNIGHT...WITH SOME SNOW
POSSIBLY MIXING IN LATE TONIGHT ACROSS THE HIGHER ELEVATIONS.

AS UPPER LOW AND SURFACE LOW PUSH NORTH OF THE AREA ON SUNDAY...
WIDESPREAD PCPN WILL COME TO AN END AT MOST LOCATIONS. WILL STILL
SEE CHANCES FOR SHOWERS...WITH SOME STORMS POSSIBLE ACROSS THE
EASTERN CWA INTO SUNDAY NIGHT. LOOKS LIKE THREAT FOR STRONG TO
SEVERE STORMS WILL BE JUST EAST OF OUR AREA AS INSTABILITY SHIFTS
EAST. HIGHS SUNDAY WILL MAINLY BE IN THE 50S AND LOWER 60S. WITH
UPPER LOW AND TROF IN THE VICINITY ON MONDAY...WILL KEEP LOW CHANCE
POPS IN FORECAST...WITH BEST CHANCES OVER THE BLACK HILLS AREA.
TEMPS SHOULD BE A BIT WARMER MONDAY WITH SOME SUNSHINE
EXPECTED.

EXTENDED...UPPER LEVEL TROUGH SHIFTS EAST ON TUESDAY AS A FLAT RIDGE
BUILDS INTO THE AREA FOR MID WEEK. MAINLY DRY CONDITIONS WILL
PREVAIL WITH ONLY A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM EACH
DAY OVER SOME PORTION OF THE FORECAST AREA. TEMPERATURES WILL REMAIN
ABOVE AVERAGE THROUGH THE EXTENDED.

&&

.AVIATION...VFR CONDITIONS WILL DETERIORATE TO MAINLY MVFR
CONDITIONS WITH AREAS OF IFR CONDITIONS AS A POTENT WEATHER SYSTEM
BRINGS ABUNDANT RAIN TO THE AREA. AREAS OF IFR CEILINGS AND
VISIBILITIES REDUCED BY RAIN WILL BE FOUND ACROSS THE HIGHER TERRAIN
OF NORTHEAST WYOMING AND THE BLACK HILLS...WHILE RAIN SHOWERS AND
THUNDERSTORMS WILL BE FOUND ACROSS THE SOUTH DAKOTA PLAINS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FOR THE BLACK HILLS TONIGHT.
WY...FLASH FLOOD WATCH FOR THE BEAR LODGE MOUNTAINS TONIGHT.

&&
Hazardous weather outlook, May 5, 6:25 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
625 AM MDT SAT MAY 5 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-061300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
625 AM MDT (725 AM CDT) SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ACROSS THE REST OF WESTERN SOUTH
DAKOTA DURING THE AFTERNOON AND EARLY EVENING...EAST OF A LINE FROM
LEMMON TO PINE RIDGE. THE THREATS WITH ANY SEVERE THUNDERSTORMS WILL
BE LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE ALSO
POSSIBLE ACROSS SOUTH CENTRAL SOUTH DAKOTA.

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION TODAY. ONE
DISTURBANCE WILL PASS ACROSS THE AREA THIS MORNING...BRINGING A BAND
OF RAIN AND EMBEDDED THUNDERSTORMS.

ANOTHER DISTURBANCE WILL APPROACH THE AREA THIS AFTERNOON AND
EVENING. SOME CLEARING IS EXPECTED BY EARLY AFTERNOON FOR AREAS EAST
OF THE BLACK HILLS. THIS WILL ALLOW THE ATMOSPHERE TO BECOME
UNSTABLE ACROSS THIS AREA. SURFACE LOW PRESSURE WILL MOVE FROM
EASTERN COLORADO THIS MORNING TO NORTH CENTRAL NEBRASKA BY EARLY
EVENING. A WARM FRONT WILL EXTEND NORTHEASTWARD ACROSS CENTRAL
SOUTH DAKOTA. THIS FRONT AND APPROACHING DISTURBANCE WILL PROVIDE
THE TRIGGER FOR FURTHER THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WESTERN SOUTH
DAKOTA PLAINS...ESPECIALLY EAST OF A LINE FROM PHILIP TO MARTIN.
STRONG LOW LEVEL SHEAR WILL BE FAVORABLE FOR SUPERCELL DEVELOPMENT.
WITH THE SURFACE LOW EXPECTED TO BE NEAR SOUTH CENTRAL SOUTH DAKOTA
LATE THIS AFTERNOON AND EVENING...CONDITIONS WILL ALSO BE FAVORABLE
FOR ISOLATED TORNADOES TO DEVELOP...ESPECIALLY ACROSS MELLETTE...
TODD...AND TRIPP COUNTIES.

LOCALLY HEAVY RAINFALL CAN BE EXPECTED...WITH MUCH OF NORTHEAST
WYOMING AND WESTERN SOUTH DAKOTA EXPECTED TO RECEIVE AN INCH OR
MORE OF RAINFALL THROUGH TONIGHT. STRONG NORTHWESTERLY WINDS WILL
DEVELOP ACROSS NORTHEAST WYOMING BY THIS AFTERNOON AND CONTINUE INTO
TONIGHT...WITH WIND GUSTS TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE UPPER LEVEL STORM SYSTEM WILL REMAIN OVER THE REGION SUNDAY...
BEFORE BEGINNING TO EXIT THE NORTHERN PLAINS SUNDAY NIGHT AND MONDAY.
CHANCES FOR THUNDERSTORMS WILL CONTINUE ON SUNDAY FOR AREAS EAST OF
THE BLACK HILLS. HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME. GUSTY NORTH TO NORTHWEST WINDS CAN BE EXPECTED ACROSS
NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA ON SUNDAY.

SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT
WEEK ACROSS PARTS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
ACROSS SOUTH CENTRAL SOUTH DAKOTA.

In the hours before

Local storm report, May 5, 12:01 PM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1201 PM MDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             7 SSW BATESLAND         43.04N 102.16W
05/05/2007  E1.50 INCH       SHANNON            SD   TRAINED SPOTTER

1140 AM     HAIL             8 SSE POTATO CREEK      43.42N 101.95W
05/05/2007  E1.00 INCH       JACKSON            SD   TRAINED SPOTTER

1135 AM     HAIL             N ALLEN                 43.28N 101.92W
05/05/2007  E1.00 INCH       BENNETT            SD   TRAINED SPOTTER

&&

WFO UNR
Local storm report, May 5, 12:27 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1227 PM MDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             N SWETT                 43.17N 101.95W
05/05/2007  E0.75 INCH       BENNETT            SD   TRAINED SPOTTER

&&

WFO UNR
Local storm report, May 5, 1:18 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
118 PM MDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             3 SSE INTERIOR          43.69N 101.96W
05/05/2007  E0.75 INCH       JACKSON            SD   PUBLIC

&&

WFO UNR
Local storm report, May 5, 2:10 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
210 PM MDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             3 WSW COTTONWOOD        43.95N 101.96W
05/05/2007  E0.88 INCH       JACKSON            SD   TRAINED SPOTTER

&&

WFO UNR
Local storm report, May 5, 2:15 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
215 PM MDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HEAVY RAIN       8 SSE POTATO CREEK      43.42N 101.95W
05/05/2007  M2.40 INCH       JACKSON            SD   TRAINED SPOTTER

            2.40 INCHES OF RAIN SINCE 11 AM. STOCK DAM FULL AND
            RUNNING OVER.

&&

WFO UNR
Local storm report, May 5, 2:52 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
252 PM MDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             17 NW PHILIP            44.22N 101.91W
05/05/2007  E0.75 INCH       HAAKON             SD   TRAINED SPOTTER

&&

WFO UNR

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:46 PM MDTSevere Thunderstorm WarningUNRTripp28 min
May 5, 10:47 AM MDTSevere Thunderstorm WarningUNRBennett73 min
May 5, 11:38 AM MDTSevere Thunderstorm WarningUNRJackson67 min
May 5, 12:10 PM MDTSevere Thunderstorm WarningUNRTripp36 min
May 5, 12:12 PM MDTSevere Thunderstorm WarningUNRBennett44 min
May 5, 12:52 PM MDTSevere Thunderstorm WarningUNRJackson68 min
May 5, 1:53 PM MDTSevere Thunderstorm WarningUNRHaakon, Pennington72 min
May 5, 2:19 PM MDTFlood WatchUNRCuster, Fall River, Lawrence, Meade, Pennington6 hr
May 5, 2:34 PM MDTSevere Thunderstorm WarningUNRJackson23 min
May 5, 3:04 PM MDTSevere Thunderstorm WarningUNRTripp56 min
May 5, 3:11 PM MDTSevere Thunderstorm WarningUNRBennett, Todd79 min
May 5, 4:38 PM MDTSevere Thunderstorm WarningUNRMellette20 min

Nearby

Tornado Warnings in South Dakota, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.